MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 07/11/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since there were no device deficiencies reported by the site, the device associated with this complaint will not be returned to zoll for physical evaluation.Based on the information provided by the site, there were no device deficiencies reported.The patient experienced cardiac arrest (presumably of cardiac origin), was resuscitated and had an initial rhythm of ventricular fibrillation.Rosc was achieved, the patient was intubated, admitted to the hospital and enrolled in the study.The patient experienced ventricular fibrillation again one day after admission during cooling procedure.Medications, three shocks were administered, and event was resolved without sequelae.Dysrhythmia is a common complication in post cardiac arrest patients.The site reported that event was related to the patient's post cardiac arrest clinical condition, and not related to study device or study procedure.
 
Event or Problem Description
A (b)(6) white male was enrolled into the (b)(6) study on (b)(6) 2015 at 15:30.There was no known cardiovascular medical history.The patient was a former smoker with no known history of alcohol use.On (b)(6) 2015 the patient had a witnessed out of office cardiac arrest at 13:10 with bystander chest compressions at 13:12 and bystander defibrillation at 13:15.The patient was brought into ems arrival at 13:30 with an initial rhythm of ventricular fibrillation.Rosc was achieved at 13:47.The patient was intubated on (b)(6) 2015.On admission, a pulse rate of 105 beats per min, respiratory rate of 15 breaths per min, and bp value of 60/50 mm hg were recorded.On the same day, ivtm quattro catheter was inserted into the left femoral vein at 18:00 successfully and cooling was initiated.Re-warming was initiated at 21:00.Catheter was removed on (b)(6) 2015 at 19:00.On (b)(6) 2015 at 23:59 less than 24 hours post initiation of cooling procedure and 24 hours prior to rewarming procedure, the patient experienced ventricular fibrillation, for which 3 shocks were administered.The patient also was treated with adrenaline and atropine and returned to rosc on (b)(6) 2015 at 00:08.Event was resolved without sequelae.On (b)(6) 2015, 22 days post enrollment, he was discharged to home in stable condition.On (b)(6) 2016, the patient completed 1 year follow up successfully.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6296621
Report Number3010617000-2017-00081
Device Sequence Number19001437
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0660-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age40 YR